View Single Post
Old 08-28-2007, 03:16 AM   #10
Eagle Eagle is offline
Senior Veteran
(female)
 
Join Date: Jan 2002
Location: Detroit Suburb
Posts: 1,055
Eagle HB UserEagle HB UserEagle HB User
We Must Always Look Up Side Effects Online, Drs Don't!

Quote:
Originally Posted by skykeene View Post
Greetings;
If any of you are taking Biophosphonates; Actonel, Fosamax, etc. for osteoporosis or Paget's disease, this could be causing some of your eye problems.
"Bisphosphonates slow the resorption of calcium from bones, helping to prevent them from becoming fragile. The eye problems include conjunctivitis, abnormal or blurred vision, eye pain, scleritis (an inflammation of the sclera, the outer coating of the eyeball), and uveitis (an inflammation of the uvea, a middle lining that includes the iris)." The PDR does not describe these uncommon ocular side effects as resulting from the drugs, even though some of them have been on the market for over 25 years. N Engl J Med. 2003 Mar 20;348(12):1187-8.
Best Regards,
mark54
I found a lot of bad news about these drugs, including that if you have a lot of indigestion you're better off sticking to calcium, and that 2 cups of cottage cheese per day, with Vitamin C and D and Magnesium, as someone remarked already in this thread, is much safer. The info I read said even children need that much cottage cheese per day. It has more calcium than yogurt or anything. Steroids, for instance inhaled for asthsma, also cause osteoporosis, so what does the doctor prescribe after almost yelling about osteoporosis? You probably guessed, steroids.

That's an awful lot of cottage cheese, with canned pineapple in my case, so I wonder one thing.

How long will it take to show bone density excellent again like three years ago?

Last edited by Eagle; 08-28-2007 at 03:18 AM.